Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Have round red rash on stomach with purple patches. What could it be?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5630 Questions
I have a round red rash on my stomach with XXXXXXX purple patches in middle, what could it be? I did have a little itch when it started.
Posted Fri, 1 Mar 2013 in Skin Rash
Answered by Dr. Aarti Abraham 16 minutes later
The rash could be a drug reaction, as certain medications cause such eruptions.
An elaborate drug history, if any , would help.
Also, some skin lesions like psoriasis, bleeding / clotting disorders or are on blood thinners for some reason, purplish patches could develop.
Coagulation defects also commonly cause such purplish patches.
Allergy / eczema might cause such a picture
If you have accidentally bruised yourself, or are extremely overweight, such patches can crop up.
You need to consult a dermatologist as soon as possible to arrive at the exact diagnosis, since you are not in pain, using OTC medication might worsen a specific disease.
A dermatologist would examine you, order appropriate blood / skin tests and prescribe accordingly.
Take care and feel free to ask for further clarifications.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor